MAUDE Adverse Event Report: COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product was received and a visual inspection was conducted.A review of the complaint history, device history record, ifu and quality control of the reported device was conducted.No events related to the reported issue were found during a review of related manufacturing or quality records.Review of the associated device history record did not identify non-conformances that may be related to this reported incident.A review of the complaint history, device history record, specifications, quality control and visual inspection of the returned devices was conducted.The returned device was visually inspected.It is possible that the root cause of the event could be related to the distal tip of the sheath not being ground/tapered enough.Also, it is possible that other factors, such as patient condition could have contributed to the complaint.A definitive root cause cannot be determined.
 
Event or Problem Description
It was reported that during a radial access coronary diagnostic procedure using a flexor radial access set, upon insertion, the sheath flowered back at the transition point.The device was removed and a competitor's device was used successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, manufacturing instructions, quality control, inspection of unused product, and visual inspection of the returned device was conducted during the investigation.One used device was returned.Inspection found the sheath tip to be wrinkled and damaged.A closer look at the tip found there was no taper, the sheath had not been tipped.When using magnification, the distal end of the sheath was found to be textured, suggesting that it had been ground.Due to the damaged condition of the used complaint device, an accurate measurement could not be obtained for the length of the textured section.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR RADIAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6611609
Report Number1820334-2017-01226
Device Sequence Number531285
Product Code DYB
UDI-Device Identifier00827002356009
UDI-Public(01)00827002356009(17)190309(10)6647688
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFN-5.0-18-13-RA-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/20/2016
Supplement Date Received by Manufacturer08/07/2017
Initial Report FDA Received Date06/05/2017
Supplement Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1